Tongue Sores?

C

Caity Schultz

Guest
I have used duromine before in the past and had every single terrible side effect imaginable (or so I thought).
I started again a few days ago when a new doctor I'd seen actually suggested it (I was super happy as my last doctor wouldn't do it!) and this time around I have been sleeping perfectly fine, have not had any troubles with constipation YET, and haven't felt TOO jittery, sure a little bit but that's to be expected.
This morning brushing my teeth (and tongue as I always do) I saw a small patch on the side of my tongue that may be a tiny bit raised, which is a lot darker red and seems to look like an ulcer or canker sore. It is not painful at all and doesn't look too serious, I would never have noticed it if I hadn't have seen it.
I looked this up on Google and it said that sometimes you can get mouth ulcers from sudden weight loss.
I must admit that I have lost quite a substantial amount of weight since starting, but I figured this was normal as I am doing everything by the book (I'm a very well researched kind of person) and I just thought my weight loss was normal for somebody as overweight as me. There is a lot more weight to be lost than usual!
So then I looked up "tongue ulcers" linked to "phentermine/duromine" and found a whole bunch of forums talking about their mouth sores, except most of these women had a LOT and they were yellowish and very painful :S !!!
This was on a DIFFERENT forum site, and none of them had an exact answer for why the ulcers appear, one suggested that methamphetamine users tend to chew their tongue/cheeks and that we could be subconsciously doing this and not realizing, or even doing it in our sleep, considering that phentermine and methamphetamine are chemically related substances..
I just wanted to know if anyone on this forum has had this weird side effect, and if anyone out there does know exactly why it happens?
 
L

LollyTerror

Member
Standard Member
Oct 8, 2014
31
11
8
Could be a coincidence? I have a small painful lump near the tip of my tongue at the moment, but I've had these before when I wasn't on Duromine too.
Keep an eye on it and if it hasn't resolved in a week or so, get it checked out. Your tongue regenerates tissues with a fairly high turnover.
Ulcers can be caused by stress. If your body is losing weight rapidly your immune system can be triggered by the stress.
 
K

Kate2407

New Member
Standard Member
Mar 1, 2015
3
0
1
47
I have had a dry mouth on duramine and have also been grinding my teeth. I have only been on it 4 days but susceptible to ulcers anyhow so I imagine this might happen. My ulcers are linked to immunity and also my menstrual hormones.
 
K

K-T

New Member
Standard Member
Aug 23, 2017
2
0
3
I am experiencing my tongue seem a little fatter but not blocking airways or anything life threatening just the tip part feels funny. Any one out there have any tips on how to deal with this?
 
Traceo

Traceo

New Member
Standard Member
Aug 30, 2017
4
3
3
How's your tongue going? Could you be allergic? Maybe see a doctor
 
M

Melissa 84

New Member
Standard Member
Nov 20, 2017
3
1
3
has anyone here had a swollen tongue whilst using duromine and whats it caused by? dehydration???
 
M

Melissa 84

New Member
Standard Member
Nov 20, 2017
3
1
3
i have the same thing but bumpy on the sides (like teeth indentations) googled it and it can be caused by dehydration , i personally havent been drinking enough water so
 
K

K-T

New Member
Standard Member
Aug 23, 2017
2
0
3
I've actually stopped taking it my body was not agreeing with duromine. My liver was affected, my iron was depleted, l got terrible headaches that put me in hospital, no sleep and my moods were just erratic my over all well being was completely shattered which has all been linked to the duromine. Funny thing is I still maintained 1000 calories of healthy eating a day when on it as I didn't want to be unhealthy but my body still rejected it... I lost 16 kgs but when I stopped I gained 10 back really quickly and felt even flabbier than before.... My journey was rough but now I'm clean eating with exercise I feel more human. I hope your experience is better and you loose the weight you desire xxxx
 
A

Aaliyha_Rose

New Member
Standard Member
Nov 30, 2017
6
0
1
has anyone here had a swollen tongue whilst using duromine and whats it caused by? dehydration???
Omg do you have one? Are you okay? This doesn’t sound good at all if it’s the case. I would drink more water to keep flushing your body out but I would stop taking it and do to the doctor immediately. Sounds like you have an allergic reaction not really a side effect IMO.
 
D

disgruntled220

Member
Standard Member
Sep 16, 2017
37
7
8
definitely stop taking them immediately and go straight to a local doctor, this type of reaction is allergic
 
April

April

Staff member
Staff member
Jan 13, 2017
1,376
686
113
38
Melissa, how are you? Did you visit a doctor?
 
M

Melissa 84

New Member
Standard Member
Nov 20, 2017
3
1
3
yes its from having a dry mouth so apparently i most probably wasnt drinking enough water and he also suggested that i chew chewing gum as well to make more saliva and keep the mouth moist. he gave me some numbing gel for the ulcer on my tongue from where it was rubbing against my tooth too.